Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

AIDS-Related CancersAIDS-Related Cancers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


HIV therapy after Hodgkin's disease
Jan 21, 2002

I was diagnosed HIV+ last December. I have been on Kaletra and Sustiva, and my viral load is undetectable and my CD4 count is about 120. I also had Hodgkin's, with chemotherapy and radiation from January-August. How long does Kaletra and Sustiva remain effective against the HIV? What would indicate (as far as my viral load) that they were failing ? If they failed, are there other, alternative drugs to try? I am 39, and these are the only drugs I have used for HIV.

Response from Dr. Dezube

Sounds like you're quite a trooper having gone through Hodgkin's therapy and now trying to keep your HIV under control. It's very important that you adhere to your HIV regimen since that will help prevent your Hodgkin's from coming back. The regimen you are taking is quite potent. My hope is that it will stay active for a very, very long time. Your doctor will be checking your viral load from time to time. A rising viral load would be the first sign of the regimen losing it's effectiveness. However, even when the viral load rises, you can usually derive some benefit from your drugs (i.e. the regimen often becomes partially ineffective, before it becomes totally ineffective). Since this is your first regimen, there is a high likelihood that you would respond to a second regimen if and when that time should arise. If that (the need to switch drugs) should occur, then your health care provider would probably do a resistance assay to help guide him/her about the next regimen. Good luck. BD


Previous
Re: swollen inguinal nodes after protected sex with a prostitute
Next
One Last Lymph Node Question- this one is about size

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement